Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 18, 2017, 6:01 PM EDT for Morgan County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2017, 6:01 PM EDT (22:01 UTC)
- Expired
- Apr 18, 2017, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Morgan County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WWUS82 KFFC 182201
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT TUE APR 18 2017
GAZ037-047-049-182245-
Morgan GA-Walton GA-Oconee GA-
601 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...EASTERN
WALTON AND SOUTHERN OCONEE COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT...a strong thunderstorm was between Bostwick and
Madison, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Madison, Bostwick, Good Hope, Ebenezer, Farmington and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3357 8348 3366 8356 3371 8363 3382 8359
3378 8340 3370 8340 3368 8339 3361 8339
TIME...MOT...LOC 2200Z 226DEG 11KT 3367 8354
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 18, 3:40 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 18, 3:40 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 340 PM EDT Tue Apr 18 2017 .SHORT TERM /Tonight through Wednesday Night/... Thunderstorms have become quite prevalent across wedge front this afternoon as forecast for the last 24 hours by Hi-Res models. A rare win for them in the past few weeks. What has not been captured well is the potential for severe storms. Model projections of CAPE have been modest leading up to this event and are just now indicating more robust values. SPC mesoanalysis shows zone of 1500 J/KG across the metro which has been more than enough to get isolated strong updrafts going. With 500 temps not as cold as recent weeks but still around -13C...we are seeing isolated storms exhibit good hail signatures. So should still see activity fire along slow moving front through early evening but storm motion should send it back to the NE. Just enough movement it looks like to preclude any back building storms for significant flood concerns but will need to be monitored closely for the next several hours. Also have seen some indications of pretty good wind signatures given hail and precip loading with the stronger storms thus far. Have kept thunder in for the extreme NE evening through the evening despite some guidance suggesting no available energy there. Seems front may not make as much progress to the SW and instability higher on analysis than suggested by models. After a bout with low clouds in the morning...should see enough breaks in the clouds for additional development by Wed afternoon across the area. Continued cold temps aloft...PW's around 1.40 and CAPE exceeding 1500 J/KG once again all point to scattered activity for the north. Pops may end up being a little low but will let mid shift re-evaluate potential as we will still have a pseudo wedge in place. Deese .LONG TERM /Thursday through Tuesday/... No changes made to the extended forecast. Precip chances Wednesday night and Thursday will be mainly confined to n GA as a CAD airmass erodes with a weak nose of the upper ridge over the area but still potential for a weak short wave to aid precip chances. The European is drier than the GFS and NAM. Forecast temperatures are still running about 7-10 degrees above normal Wednesday night and Thursday. A weak cold front moves into n GA on Friday and becomes stationary. This will lead to the best precip chances over n GA and only small chances for portions of central GA. GFS and European differ rather greatly with the next system Saturday into Sunday with the European much faster bringing a strong cold front across the area Saturday night and early Sunday and the GFS bringing the front across Sunday and Sunday evening. Either way Precip chances increase Saturday night and Sunday with shower and thunderstorm potential across the area into Sunday night. This front is associated with an upper Jet and Deep 500mb trough/low pressure system. The potential for severe weather will be monitored into the weekend and timing of the front will play a significant role. Storm chances will end early Sunday night or sooner if the front is faster with just shower chances lingering into Monday associated with the upper trough/low. Above normal Temperatures will continue until Sunday then cooling to within a few degrees of normal through Monday. BDL/01 && .AVIATION... 18Z UPDATE... SHRA beginning to develop across the ATL terminals along frontal boundary. No TS just yet but likely to develop within the hour and current 18Z to 22Z TEMPO looks good. May be able to trim off an hour or 2 here soon but need to wait to see how activity develops. Although precip should be ending this evening....MVFR and IFR deck will be moving in for the overnight period. Models not quite as aggressive with IFR potential for ATL and have removed for now but kept the MVFR cigs. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 60 80 60 84 / 50 30 20 20 Atlanta 64 80 62 82 / 30 30 20 20 Blairsville 58 73 56 79 / 50 40 30 40 Cartersville 61 81 60 82 / 40 30 20 30 Columbus 63 85 63 86 / 5 10 5 10 Gainesville 60 76 60 80 / 50 40 30 30 Macon 59 84 59 85 / 20 10 5 10 Rome 61 81 60 83 / 40 30 20 30 Peachtree City 58 82 59 86 / 20 20 10 20 Vidalia 63 83 61 86 / 10 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....01 AVIATION...Deese
Hazardous weather outlook, Apr 18, 3:03 PM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 303 PM EDT Tue Apr 18 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 303 PM EDT Tue Apr 18 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are possible over north and portions of central Georgia...most so this afternoon into the evening. Storms may be strong to isolated severe with the primary hazards being Gusty Winds...Large Hail...Frequent Lightning and Locally Heavy Rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of thunderstorms over portions of north and central Georgia Wednesday through Sunday. There is some potential for severe storms later Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 18, 4:58 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 PM EDT TUE APR 18 2017
GAZ047>049-182130-
Morgan GA-Walton GA-Newton GA-
458 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...
SOUTHEASTERN WALTON AND NORTHEASTERN NEWTON COUNTIES UNTIL 530 PM
EDT...
At 456 PM EDT...strong thunderstorms extended from near Monroe to
near Covington, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, dime sized hail, very heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of these storms include
Monroe, Covington, Social Circle, Rutledge, Jersey, Herndonville,
Ebenezer, Starrsville, Hard Labor Creek State Park, Brick Store and
Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3383 8374 3374 8357 3352 8359 3354 8383
3370 8387
TIME...MOT...LOC 2056Z 220DEG 6KT 3369 8377 3356 8378
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 5:16 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT TUE APR 18 2017
GAZ038-039-050-051-182215-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
516 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
WILKES...SOUTHERN OGLETHORPE AND NORTHEASTERN GREENE COUNTIES UNTIL
615 PM EDT...
At 514 PM EDT...a line of strong thunderstorms extended from Aonia
to near Ficklin and Woodville, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of these storms include
Washington, Woodville, Rayle, Stephens, Metasville, Daniel Springs,
Holliday Park, Aonia, Newtown, Rocky Creek Fire Dept., Celeste,
Philomath and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3364 8248 3366 8251 3365 8252 3365 8254
3364 8254 3364 8256 3365 8257 3364 8257
3365 8258 3363 8258 3364 8259 3363 8261
3367 8280 3363 8312 3383 8317 3384 8280
3382 8259
TIME...MOT...LOC 2114Z 174DEG 9KT 3368 8259 3369 8279 3368 8307
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 5:31 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT TUE APR 18 2017
GAZ050-051-061-182215-
Taliaferro GA-Hancock GA-Greene GA-
531 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO...
NORTHERN HANCOCK AND GREENE COUNTIES UNTIL 615 PM EDT...
At 530 PM EDT...a line of strong thunderstorms extended from near
Penfield to near Veazey and White Plains, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of these storms include
Greensboro, Union Point, Woodville, White Plains, Siloam, Liberty,
Springfield, Veazey, Penfield and Carey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3341 8293 3338 8312 3348 8322 3362 8332
3375 8326 3373 8319 3362 8308
TIME...MOT...LOC 2130Z 223DEG 6KT 3364 8324 3354 8317 3345 8310
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 5:37 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT TUE APR 18 2017
GAZ002-004-005-012-182215-
Whitfield GA-Walker GA-Gordon GA-Murray GA-
537 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHEASTERN
WALKER...NORTHWESTERN GORDON AND MURRAY COUNTIES UNTIL 615 PM EDT...
At 536 PM EDT...a line of strong thunderstorms extended from near
Dawnville to near Villanow and Resaca, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of these storms include
Dalton, Calhoun, Chatsworth, Varnell, Eton, Tunnel Hill, Resaca,
Crandall, Sumac, Ramhurst, Rocky Face, Gregory, Tilton, Audubon, Mill
Creek, Tennga, Beaverdale, Dawnville, Villanow and Cisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3462 8472 3448 8488 3461 8509 3477 8516
3477 8515 3479 8514 3482 8510 3482 8506
3485 8506 3487 8502 3489 8501 3499 8488
3499 8471
TIME...MOT...LOC 2136Z 212DEG 12KT 3486 8487 3467 8505 3454 8489
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 5:48 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT TUE APR 18 2017
GAZ038-039-182230-
Wilkes GA-Oglethorpe GA-
548 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKES AND NORTHEASTERN
OGLETHORPE COUNTIES UNTIL 630 PM EDT...
At 547 PM EDT...a line of strong thunderstorms extended from near
Danburg to Tignall and Rayle, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of these storms include
Tignall, Rayle, Jacksons Crossroads, Mallorysville, Delhi, Norman,
Danburg, Vesta and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3383 8260 3382 8259 3383 8281 3378 8298
3392 8308 3400 8289 3398 8286 3399 8284
3397 8278 3399 8272 3398 8269 3399 8266
3386 8261 3387 8258 3386 8257
TIME...MOT...LOC 2147Z 171DEG 11KT 3386 8261 3387 8276 3378 8296
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT TUE APR 18 2017
GAZ037-047-049-182245-
Morgan GA-Walton GA-Oconee GA-
601 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...EASTERN
WALTON AND SOUTHERN OCONEE COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT...a strong thunderstorm was between Bostwick and
Madison, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Madison, Bostwick, Good Hope, Ebenezer, Farmington and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3357 8348 3366 8356 3371 8363 3382 8359
3378 8340 3370 8340 3368 8339 3361 8339
TIME...MOT...LOC 2200Z 226DEG 11KT 3367 8354
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:40 PM EDT | Special Weather Statement | FFC | Chattooga | 35 min |
| Apr 18, 2:45 PM EDT | Special Weather Statement | FFC | DeKalb | 45 min |
| Apr 18, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 33 min |
| Apr 18, 3:17 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 28 min |
| Apr 18, 3:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Apr 18, 4:15 PM EDT | Special Weather Statement | FFC | Walton | 45 min |
| Apr 18, 4:19 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 26 min |
| Apr 18, 4:31 PM EDT | Special Weather Statement | FFC | Newton | 29 min |
| Apr 18, 4:41 PM EDT | Special Weather Statement | FFC | Taliaferro | 49 min |
| Apr 18, 4:44 PM EDT | Special Weather Statement | FFC | Bartow | 46 min |
| Apr 18, 4:58 PM EDT | Special Weather Statement | FFC | Walton | 32 min |
| Apr 18, 5:16 PM EDT | Special Weather Statement | FFC | Wilkes | 59 min |
| Apr 18, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 47 min |
| Apr 18, 5:31 PM EDT | Special Weather Statement | FFC | Greene | 44 min |
| Apr 18, 5:37 PM EDT | Special Weather Statement | FFC | Gordon, Murray, Whitfield | 38 min |
| Apr 18, 5:48 PM EDT | Special Weather Statement | FFC | Wilkes | 42 min |
| Apr 18, 6:09 PM EDT | Special Weather Statement | FFC | Walker | 51 min |
| Apr 18, 6:19 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Apr 18, 6:37 PM EDT | Special Weather Statement | FFC | Dade | 53 min |
| Apr 18, 7:08 PM EDT | Special Weather Statement | FFC | Emanuel | 52 min |
| Apr 18, 7:25 PM EDT | Special Weather Statement | FFC | Dade | 50 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.